Hail, Benton
- When
- August 18, 4:22 PM CST
- Where
- Benton County, 0.27 mi WSW of Gentry
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.268, -94.484
Thunderstorms developed along an outflow boundary and moved into northwestern Arkansas during the afternoon and evening hours of the 18th. The stronger storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along an outflow boundary and moved into northwestern Arkansas during the afternoon and evening hours of the 18th. The stronger storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 18, 1:49 PM CST, 2 hours 33 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 249 PM CDT Fri Aug 18 2017 .DISCUSSION... Agitated CU/TCU have formed across far eastern OK/western AR and have recently see isolated convection develop across far northeast OK. Hi-res models continue to differ with this activity...with the operational HRRR remaining quite bullish with its coverage across western AR into the early evening while the HRRRX keeps the convection rather isolated. Regardless...instability and stronger mid-level flow may support a few strong/severe storms into the evening hours. Will also need to keep an eye on potential convection developing to our north overnight. Various model solutions suggest some of this activity could peel off south...making a run toward northwest AR later tonight/early Saturday. Mid-level heights start to rise Sunday and especially into early next week as the upper ridge bridges across the southeastern US into the southern Plains. Could see some mainly afternoon showers/thunderstorms...otherwise expect hot/humid conditions with afternoon heat index values around 100-105F for most locations. A northern stream upper wave and associated cold front should arrive into the forecast area Tuesday night into Wednesday along with increasing chances of showers/storms. ECMWF/GFS in agreement that this boundary will push through the entire region later in the week...along with drier/cooler conditions. && .PRELIMINARY POINT TEMPS/POPS... TUL 91 75 94 76 / 20 40 20 10 FSM 92 75 93 76 / 40 20 30 20 MLC 91 75 95 75 / 20 20 10 10 BVO 91 72 93 73 / 20 40 20 10 FYV 87 70 89 70 / 40 30 30 20 BYV 89 71 91 71 / 40 40 30 20 MKO 90 74 92 74 / 40 30 20 10 MIO 88 72 92 73 / 30 40 20 20 F10 91 74 93 74 / 20 30 10 10 HHW 91 74 96 75 / 20 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....18
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Fri Aug 18 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Fri Aug 18 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Elevated. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Isolated showers and thunderstorms have developed across far northeast Oklahoma and northwest Arkansas from near Jay to Siloam Springs, along an outflow boundary. These storms may be strong to severe, with isolated hail and severe wind gusts possible. Additional storms may form, mainly east and south of Tulsa. Heat index values range from 100 to 105 across much of eastern Oklahoma and parts of western Arkansas. There will be some relief as we near sunset, as temperatures start to drop off, though it will remain humid with dewpoints in the 70s. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat Potential. MONDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances will continue early Saturday with decreasing storm chances from Saturday afternoon through Sunday. Afternoon heat index values of 100 to 105 degrees will be common over the weekend into early next week. Thunderstorm chances will remain relatively low Sunday and Monday with increasing chances by the middle of next week as a cold front moves through the area. weather.gov/tulsa contains additional information. CORFIDI
Special Weather Statement
National Weather Service Tulsa OK
445 PM CDT FRI AUG 18 2017
ARZ001-OKZ063-182245-
Benton AR-Delaware OK-
445 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BENTON AND EAST
CENTRAL DELAWARE COUNTIES UNTIL 545 PM CDT...
At 444 PM CDT, a strong thunderstorm was located 4 miles southwest of
Maysville, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Jay... Gravette...
Decatur... Maysville...
Sulphur Springs... Lake Eucha State Park...
LAT...LON 3635 9438 3630 9475 3643 9479 3650 9458
3650 9442
TIME...MOT...LOC 2144Z 258DEG 15KT 3637 9468The Tulsa radar (KINX), 97 km away, was scanning. The volume nearest the first event began at 22:21 UTC.
7 hail, 6 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down power lines.
Strong thunderstorm wind snapped large tree limbs and blew down power poles.
Strong thunderstorm wind snapped large tree limbs.
Strong thunderstorm wind blew down power lines near Morningside Drive and 15th Street on the southeast side of Fayetteville.
Strong thunderstorm wind snapped numerous large tree limbs.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2017Every state in 2017This day in weather historyWarnings in Arkansas, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 718582, 718584, 718585, 718586, 718587, 718588, 718589, 718590, 718591, 718592, 718593, 718594, 718595.